Alert archive / North Dakota / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 24, 2022, 4:13 PM CDT for Wells County, North Dakota. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 24, 2022, 8:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Wells County, ND
The radar
The Minot AFB radar (KMBX), 121 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:05 PM CDT | FLASH FLOOD | 2 W Hamberg, ND | REPORT AND PICTURE OF WATER ON WELLS COUNTY 5 ROAD 2 MILES WEST OF HAMBERG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
096
WGUS53 KBIS 242113
FFWBIS
NDC103-250115-
/O.NEW.KBIS.FF.W.0001.220624T2113Z-220625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Bismarck ND
413 PM CDT Fri Jun 24 2022
The National Weather Service in Bismarck has issued a
* Flash Flood Warning for...
Northern Wells County in south central North Dakota...
* Until 815 PM CDT.
* At 413 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 2 to 4 inches are
possible across northern Wells County. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fessenden, Heimdal, Bremen, Manfred and Hamberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4774 9930 4755 9986 4770 9991 4785 9966
4785 9930
FLASH FLOOD...RADAR INDICATED
$$
Smith3 follow-up statements
388
WGUS73 KBIS 242206
FFSBIS
Flash Flood Statement
National Weather Service Bismarck ND
506 PM CDT Fri Jun 24 2022
NDC103-250115-
/O.CON.KBIS.FF.W.0001.000000T0000Z-220625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells ND-
506 PM CDT Fri Jun 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHERN WELLS COUNTY...
At 506 PM CDT, the public reported water on County Road 25 2 miles
west of Hamberg. Between 2 and 3.5 inches of rain have fallen.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fessenden, Heimdal, Bremen, Manfred and Hamberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4774 9930 4755 9986 4770 9991 4785 9966
4785 9930
FLASH FLOOD...OBSERVED
$$
Smith223
WGUS73 KBIS 242216
FFSBIS
Flash Flood Statement
National Weather Service Bismarck ND
516 PM CDT Fri Jun 24 2022
NDC103-250115-
/O.CON.KBIS.FF.W.0001.000000T0000Z-220625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells ND-
516 PM CDT Fri Jun 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHERN WELLS COUNTY...
At 516 PM CDT, the public reported water on County Road 5 2 miles
west of Hamberg. Between 2 and 3.5 inches of rain have fallen.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fessenden, Heimdal, Bremen, Manfred and Hamberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4774 9930 4755 9986 4770 9991 4785 9966
4785 9930
FLASH FLOOD...OBSERVED
$$
Smith625
WGUS53 KBIS 250109
FFWBIS
NDC103-250145-
/O.EXT.KBIS.FF.W.0001.000000T0000Z-220625T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Bismarck ND
809 PM CDT Fri Jun 24 2022
The National Weather Service in Bismarck has extended the
* Flash Flood Warning for...
Northeastern Wells County in south central North Dakota...
* Until 845 PM CDT.
* At 809 PM CDT, Between 2 and 3.5 inches of rain have fallen from
previous thunderstorms. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bremen, Manfred and Hamberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4774 9930 4765 9972 4769 9982 4779 9962
4785 9932 4785 9931 4785 9930
FLASH FLOOD...RADAR INDICATED
$$
SmithWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 230 PM CDT Fri Jun 24 2022 .SHORT TERM...(This evening through Saturday) Issued at 230 PM CDT Fri Jun 24 2022 Severe weather expected through the evening, with cool and breezy conditions expected for Saturday. A boundary with strong instability and increasing shear has set up across central and eastern portions of the CWA. This will be the focus for severe weather through much of the evening. SPC has issued a Severe Thunderstorm Watch until 9 PM CDT to account for this potential. CAPE values are still high and shear is increasing as the front gets closer. Cap should also continue to erode with and advancing cold front. Hodographs are still pretty straight favoring large hail as the main threat. Strong winds are also possible with any storm as DCAPE is over 1000. The tornado threat is still there given all the remnant boundaries. Hodographs are little more favorable in the southeast, and will have to be monitored. Meanwhile areas behind the front, mainly the west and north central are likely out of the severe weather threat for today, but may still see a few showers and isolated thunderstorms. Lastly, training storms and overall slow movement of storms will bring a flash flooding threat through tonight. Severe weather threat should diminish later this evening. Tonight sees scattered showers, cooling temperatures into the 40s for some western areas, and switch to breezy northwest flow. Saturday is then your typical post front day. Breezy to windy northwest winds will be found for most areas. There is some low to medium confidence in advisory level winds across much of the area. With ongoing severe weather and only up to medium confidence, will hold off on any wind highlight for now. Otherwise perhaps a few post frontal showers are possible in the north and east on Saturday. Cool temperatures in the 60s and low 70s can also be expected. .LONG TERM...(Saturday night through Friday) Issued at 230 PM CDT Fri Jun 24 2022 After another cool and breezy day on Sunday, the upcoming week looks to see warm temperatures and a few chances for precipitation. Broad upper level trough will exit the area through the day Sunday. This will bring one more day of cooler than normal temperatures generally in the 70s, and breezy sub advisory level winds mainly in the central and east. A broad area of high pressure at the surface then looks to bring warming temperatures to the area Monday. Look for temperatures in the 80s as a result. There is a back door front that tries to push through the area Monday into Monday night that may bring a few scattered showers and thunderstorms across the north and east. Another surface high moves through the area on Tuesday, maintaining warm temperatures and generally dry conditions. Tuesday night through Wednesday, we switch to southwest flow aloft ahead of the next cold front. This will bring an increase in showers and thunderstorms, with more warm temperatures. Perhaps an isolated severe storm is possible during this mid week time period, although the CSU Machine Learning is only showing low probabilities at this time. Another cool and breezy post frontal pattern could then set up to end next week. This looks to be a mainly dry pattern, with temperatures cooling back into the 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 107 PM CDT Fri Jun 24 2022 Showers and thunderstorms will bring VFR to MVFR conditions through this evening, with some MVFR conditions lingering into Saturday. Showers and thunderstorms will be continue to develop across the area this afternoon, and continue through the evening. A few storms may be strong to severe with strong winds and large hail, mainly from KMOT to KBIS and eastward. Have placed a TEMPO group in the impacted TAFs to account for this potential. Thunderstorms diminish later this evening, although showers and MVFR ceilings may linger through night in Saturday morning. A breezy northwest wind may also develop by the end of Saturday morning. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Anglin LONG TERM...Anglin AVIATION...Anglin
Hazardous weather outlook, Jun 24, 2:08 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 208 PM CDT Fri Jun 24 2022 NDZ001-002-009-010-017-031-032-251915- Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today with gusty winds, brief heavy rain, small hail, and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-012-013-019>023-025-034>037-042-045>048-050-051-251915- Rolette-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is now in effect until 9 PM CDT this evening across central and eastern North Dakota. Main threats will be large hail up to three inches in diameter, wind gusts up to 75 mph, and a tornado or two. See more details at www.weather.gov/bis. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212. NDZ003-004-011-018-033-040-041-043-044-251915- Renville-Bottineau-Ward-Dunn-Stark-Slope-Hettinger-Bowman-Adams- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening. Some storms may be severe with quarter size hail and winds gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212.
In the hours before
Local storm report, Jun 24, 2:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 WSW MARSHALL 47.12N 102.43W
06/22/2022 E0.70 INCH DUNN ND PUBLIC
&&
JJASpecial weather statement, Jun 24, 3:02 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Bismarck ND
302 PM CDT Fri Jun 24 2022
NDZ021-022-035-242030-
McLean ND-Burleigh ND-Sheridan ND-
302 PM CDT Fri Jun 24 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SHERIDAN, SOUTHEASTERN MCLEAN AND NORTH CENTRAL BURLEIGH COUNTIES
THROUGH 330 PM CDT...
At 301 PM CDT, a strong thunderstorm was located 11 miles south of
Mercer, or 14 miles east of Washburn, moving north at 25 mph.
HAZARD...Wind gusts to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mercer and McClusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central North Dakota.
&&
LAT...LON 4713 10066 4727 10093 4755 10093 4762 10052
4745 10019 4723 10032
TIME...MOT...LOC 2001Z 197DEG 23KT 4733 10073
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EDWARDSLocal storm report, Jun 24, 3:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 3 SSW MANFRED 47.65N 99.78W
06/24/2022 M0.70 INCH WELLS ND TRAINED SPOTTER
&&
JJALocal storm report, Jun 24, 3:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 5 SSE MCCLUSKY 47.42N 100.39W
06/24/2022 M1.00 INCH SHERIDAN ND TRAINED SPOTTER
HAIL RANGES IN SIZE FROM NICKLE TO QUARTER.
&&
JJALocal storm report, Jun 24, 3:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 9 N CHASELEY 47.57N 99.82W
06/24/2022 WELLS ND TRAINED SPOTTER
BRIEF TORNADO 9 MILES SSW OF MANFRED. LASTED
3 MINUTES. MOVED NORTH NORTHEAST.
&&
JAASpecial weather statement, Jun 24, 4:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Bismarck ND
404 PM CDT Fri Jun 24 2022
NDZ020-242130-
Oliver ND-
404 PM CDT Fri Jun 24 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN OLIVER
COUNTY THROUGH 430 PM CDT...
At 404 PM CDT, a strong thunderstorm was located 5 miles south of
Center, or 22 miles southwest of Washburn, moving east at 15 mph.
HAZARD...Wind gusts to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Center around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central North Dakota.
&&
LAT...LON 4710 10148 4723 10114 4698 10100 4698 10144
TIME...MOT...LOC 2104Z 248DEG 12KT 4704 10134
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
EDWARDSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:14 PM CDT | Special Weather Statement | BIS | Ward | 46 min |
| Jun 23, 7:54 PM CDT | Special Weather Statement | BIS | Renville | 36 min |
| Jun 23, 8:14 PM CDT | Special Weather Statement | BIS | Ward | 31 min |
| Jun 23, 8:35 PM CDT | Special Weather Statement | BIS | Bottineau | 25 min |
| Jun 23, 8:42 PM CDT | Special Weather Statement | BIS | Ward | 33 min |
| Jun 23, 8:47 PM CDT | Special Weather Statement | BIS | Ward | 28 min |
| Jun 23, 9:02 PM CDT | Special Weather Statement | BIS | Bottineau | 58 min |
| Jun 23, 9:16 PM CDT | Special Weather Statement | BIS | McHenry | 59 min |
| Jun 23, 10:03 PM CDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jun 23, 10:46 PM CDT | Special Weather Statement | BIS | Bottineau | 29 min |
| Jun 24, 12:05 AM CDT | Special Weather Statement | BIS | Dickey | 25 min |
| Jun 24, 12:33 AM CDT | Special Weather Statement | BIS | Sioux | 27 min |
| Jun 24, 12:46 AM CDT | Special Weather Statement | BIS | LaMoure | 29 min |
| Jun 24, 2:46 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 59 min |
| Jun 24, 3:02 PM CDT | Special Weather Statement | BIS | Sheridan | 28 min |
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 47 min |
| Jun 24, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 60 min |
| Jun 24, 3:46 PM CDT | Areal Flood Advisory | BIS | Wells | 6 hr |
| Jun 24, 3:55 PM CDT | Areal Flood Advisory | BIS | Sheridan | 6 hr |
| Jun 24, 3:56 PM CDT | Tornado Warning | BIS | Wells | 34 min |
| Jun 24, 4:04 PM CDT | Special Weather Statement | BIS | Oliver | 26 min |
| Jun 24, 4:36 PM CDT | Special Weather Statement | BIS | Oliver | 24 min |
| Jun 24, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 35 min |
| Jun 24, 4:52 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 53 min |
| Jun 24, 5:23 PM CDT | Special Weather Statement | BIS | Sheridan | 37 min |
| Jun 24, 5:49 PM CDT | Areal Flood Advisory | BIS | Burleigh, McLean | 3 hr |
| Jun 24, 5:49 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 56 min |
| Jun 24, 6:01 PM CDT | Special Weather Statement | BIS | Emmons | 29 min |
| Jun 24, 6:04 PM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Jun 24, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Jun 24, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 51 min |
Nearby
Flash Flood Warnings in North Dakota, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.